MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Catalog Number 09K14-02
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An elevated complaint investigation will be performed.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000sp instrument, list number 09k14-02 which is also approved for use in the united states.
 
Event or Problem Description
The abbott m2000 system is intended for use in performing nucleic acid testing in clinical laboratories.It is comprised of the abbott m2000sp and the abbott m2000rt instruments.The abbott m2000sp is an automated system for performing sample preparation for nucleic acid testing.The abbott m2000rt is an automated system for performing fluorescence-based pcr to provide quantitative and qualitative detection of nucleic acid sequences.The customer reported that the m2000sp instrument had leakage from the waste tube.The field service engineer (fse) was dispatched to the customer's location.The fse performed an inspection of the waste tubing.The waste tube had a crack where liquid waste poured out in the back of the m2000sp instrument cabinet, and the fse reported there was fluid on the floor.The customer wore gloves and a lab coat while cleaning up the fluid.The fse replaced the waste tube and completed a flush of the waste tube while looking and moving the waste tubing system.All checks and calibrations passed, the instrument was working per specification, and no further action was required.The customer accepted the instrument for routine use.This medical device report (mdr) is submitted on the basis that if this observation was caused by an abbot product malfunction and that malfunction were to recur, liquid leakage onto the walking surface has the potential to cause or contribute to serious injury or death.No patient was involved.The observation was made by the m2000sp instrument user.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000sp instrument, list number 09k14-02 which is also approved for use in the united states.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, quality data review, complaint history review and product/system/instrument evaluation.Investigation is summarized as follows: customer data review: the customer reported that liquid waste dripped from the liquid waste tubing onto the floor under the instrument cabinet.The customer cleaned the liquid waste from the floor while wearing personal protective equipment.Further clarification from the customer revealed some of the spill dripped onto the floor under the instrument cabinet but did not extend past the instrument cabinet and therefore did not present a slip hazard.The resolution was to replace the liquid waste tubing.Quality data review: no related non-conformances or capa records were found related to cracked/leaking liquid waste tubing.Complaint history review showed that, over the last two years, no other related complaints were identified.Product/system/instrument evaluation service history review was performed for m2000sp e-series instrument serial number (b)(4).The review of all tickets did not indicate a systemic m2000sp instrument performance issue or previous reports of leaking tubing.Liquid waste tubing part number 30098435 was worn out from normal use with a crack which leaked liquid waste onto the floor under the cabinet.The m2000sp operations manual contains adequate information about the biohazard nature of liquid waste and spill clean-up.Service manual review found the replacement spare part number and adequate instructions for replacement of the liquid waste tubing part number 30098435.Based on the results of investigation, no product deficiency has been identified.

Brand Name
ABBOTT M2000SP INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key7965057
Report Number3005248192-2018-00013
Device Sequence Number13811305
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public00884999031753
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1